MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA; UNKNOWN

BECTON, DICKINSON & CO. (SPARKS) BD KIESTRA INOQULA; UNKNOWN
Model Number 447202
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd kiestra inoqula the cover is slamming shut and a tech got hurt while working on the barcoda.Per customer the lock is malfunctioning and will not stay up.The tech's head got hit by the cover and they have a bruise on their head.Upon evaluation, no medicine or pain medication was administered and nothing was broken.The following information was provided by the initial reporter: customer reports that the barcoda cover is slamming shut and a tech got hurt while working on barcoda.Per customer the lock macanizan mulfunctioning will not stay up.Customer wanted to have fse take a look at it before it becomes physical hazard.Tech's head got hit by the cover and have bruise on her/his head.Upon evaluation, no medicine or pain medication was administered and nothing was broken.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary customer reported barcoda lid was slamming shut on bd kiestra inoqula (material: 447202, serial number: (b)(6)) that caused a lid hitting laboratory technicians head.Bd technical services inspected the instrument and found that gas springs holding the barcoda lid were weak.This has confirmed the complaint.Bd technical service replaced the faulty springs and resolved the instrument issue.Customer confirmed that this issue caused bruising on technicians head however, no medical intervention, no broken skin or bones and no medication, including pain management medication, were administrated.This is a known issue investigated under situation analyses and corrective and preventative action (capa).Root cause is defined as faulty springs, and replacement with new set is initiated as a corrective action.Design history record (dhr) review is not required for this complaint, the complaint was evaluated via other elements of the investigation.The results of this evaluation have not identified any new hazards, new risks, or specific trends.Bd quality will continue to closely monitor for trends associated with this issue.
 
Event or Problem Description
It was reported that while using the bd kiestra inoqula the cover is slamming shut and a tech got hurt while working on the barcoda.Per customer the lock is malfunctioning and will not stay up.The tech's head got hit by the cover and they have a bruise on their head.Upon evaluation, no medicine or pain medication was administered and nothing was broken.The following information was provided by the initial reporter: customer reports that the barcoda cover is slamming shut and a tech got hurt while working on barcoda.Per customer the lock macanizan malfunctioning will not stay up.Customer wanted to have fse take a look at it before it becomes physical hazard.Tech's head got hit by the cover and have bruise on her/his head.Upon evaluation, no medicine or pain medication was administered and nothing was broken.

Brand Name
BD KIESTRA INOQULA
Common Device Name
UNKNOWN
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15577847
Report Number1119779-2022-01286
Device Sequence Number12604515
Product Code JTC
UDI-Device Identifier00382904472023
UDI-Public00382904472023
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number447202
Device Catalogue Number447202
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2022
Supplement Date Received by Manufacturer02/01/2023
Initial Report FDA Received Date10/11/2022
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown